Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 66, NWS Quad Cities, IA

September 13, 2008Rock Island County, Whiteside County, Illinois; Muscatine County, Scott County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Sep 13, 2008, 8:18 AM CDT for Rock Island County, Whiteside County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 8:18 AM CDT (13:18 UTC)
Expired
Sep 13, 2008, 2:15 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 14 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 8:21 AM CDTHEAVY RAIN 3.06Morrison, ILTOTAL SINCE NOON YESTERDAY. STILL RAINING.
Sep 13, 8:27 AM CDTHEAVY RAIN 4.2Rock Falls, ILPAST 10 HOURS.
Sep 13, 8:38 AM CDTHEAVY RAIN 4.25Le Claire, IA24 HOUR TOTAL.
Sep 13, 9:15 AM CDTHEAVY RAIN 2.711 E Sterling, IL24 HOUR RAINFALL ENDING AT 730 AM. STILL RAINING.
Sep 13, 9:51 AM CDTHEAVY RAIN 4.821 E Blue Grass, IA24 HOUR RAINFALL. 3.66 INCHES HAS FALLEN SINCE MIDNIGHT.
Sep 13, 9:59 AM CDTHEAVY RAIN 3.28Morrison, IL24 HOUR TOTAL.
Sep 13, 10:01 AM CDTHEAVY RAIN 2.16Eldridge, IA24 HOUR RAINFALL. STILL RAINING.
Sep 13, 10:11 AM CDTHEAVY RAIN 4.26Ssw Davenport, IASTORM TOTAL RAINFALL FROM COCORAHS OBSERVER. STILL RAINING.
Sep 13, 10:30 AM CDTHEAVY RAIN 5.58Rock Island, ILSTILL RAINING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 131318
FFWDVN
IAC139-163-ILC161-195-131915-
/O.NEW.KDVN.FF.W.0066.080913T1318Z-080913T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MUSCATINE...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF...
  CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF ROCK ISLAND...
  WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...STERLING...ROCK FALLS...MORRISON...

* UNTIL 215 PM CDT

* AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER THE PAST 10 HOURS.
  ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WILL MOVE ACROSS THE
  WARNED AREA OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  GRASS...WALCOTT...RIVERDALE...PRINCETON...LE CLAIRE...ELDRIDGE...
  RAPIDS CITY...PROPHETSTOWN...PORT BYRON...LYNDON...HAMPTON...
  ERIE...EMERSON AND CORDOVA

ADDITIONAL RAINFALL OF 1 TO 1.5 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4174 8964 4134 9104 4134 9134 4147 9120
      4193 8963

$$

08
2 follow-up statements
000 
WGUS73 KDVN 131515
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT SAT SEP 13 2008

IAC139-163-ILC161-195-131915-
/O.CON.KDVN.FF.W.0066.000000T0000Z-080913T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-MUSCATINE IA-WHITESIDE IL-ROCK ISLAND IL-
1015 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
CENTRAL ROCK ISLAND...WHITESIDE...MUSCATINE AND SOUTHERN SCOTT
COUNTIES...

AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. 
DUCK CREEK IN SCOTT COUNTY IS CURRENTLY RUNNING NEAR BANKFULL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALCOTT... 
ELDRIDGE...STERLING...ROCK FALLS...MORRISON...ERIE...AND CORDOVA

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH IS POSSIBLE.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4174 8964 4134 9104 4134 9134 4147 9120
      4193 8963

$$

08
000 
WGUS73 KDVN 131913
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CDT SAT SEP 13 2008

IAC139-163-ILC161-195-131921-
/O.EXP.KDVN.FF.W.0066.000000T0000Z-080913T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-MUSCATINE IA-WHITESIDE IL-ROCK ISLAND IL-
213 PM CDT SAT SEP 13 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR CENTRAL ROCK
ISLAND...WHITESIDE...MUSCATINE AND SOUTHERN SCOTT COUNTIES...

LIGHT TO OCCASIONAL MODERATE RAIN WILL CONTINUE THROUGH LATE 
AFTERNOON. HOWEVER...ADDITIONAL RAINFALL AMOUNTS WILL REMAIN
LIGHT AND FLASH FLOODING IS NO LONGER A THREAT. 

LAT...LON 4174 8964 4134 9104 4134 9134 4147 9120
      4193 8963

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:56 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 13, 2:56 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT SAT SEP 13 2008

.SYNOPSIS...
EARLY THIS MORNING A WARM FRONT ORIGINATING AT LOW PRESSURE OVER
SW IOWA....EXTENDED ACROSS SOUTHERN IOWA INTO CENTRAL ILLINOIS. A
COLD FRONT STRETCHED SW FROM THE LOW THROUGH SERN NE AND EASTERN
KS. A VERY MOIST WARM SECTOR WAS IN PLACE WITH A LARGE AREA OF LOW
70 DEW POINTS. WARM SECTOR H8 DEW POINTS WERE AROUND 15C. A LARGE
AREA OF MODERATE TO HEAVY RAIN WAS LOCATED NEAR THE FRONTAL
BOUNDARY EXTENDING FROM NRN IL AND SRN WI...SOUTHWEST INTO EASTERN
KS. SCATTERED TSRA WAS OCCURRING ALONG THE SOUTHERN FLANK OF THE
PCPN SHIELD.

&&

.DISCUSSION...
MAIN CONCERN WILL CONTINUE TO BE PCPN TRENDS THROUGH SUNDAY. NO
CHANGES ARE PLANNED FOR THE FLASH FLOOD WATCH CURRENTLY IN PLACE
OVER THE ENTIRE CWFA UNTIL 18Z TODAY. AXIS OF HEAVY RAIN IS
CURRENTLY FROM NEAR MEMPHIS MO NORTHEAST THROUGH PROPHETSTOWN
ILLINOIS. EXPECT THIS AXIS SET UP OVER THE NORTHERN CWFA THIS
MORNING AS THE SURFACE LOW MOVES THROUGH WESTERN AND CENTRAL IOWA.
PCPN COVERAGE AND INTENSITY WILL DIMINISH OVER THE AREA BY 18Z AS
SURFACE WAVE MOVES INTO WISCONSIN BY THIS EVENING. TEMPS SHOULD
ONLY RISE ABOUT 5 DEGREES TODAY WITH ALL OF THE CLOUDS AND PCPN
OVER THE AREA. REMNANTS OF IKE ARE STILL FORECAST TO LIFT
NORTHEAST THROUGH OHIO VALLEY LATE TONIGHT AND SUNDAY. THIS WILL
PLACE THE WEST CENTRAL ILLINOIS COUNTIES UNDER THE NORTHWEST EDGE
OF THE PCPN SHIELD. AT THIS POINT...WITH QPF AMOUNTS ARE EXPECTED
TO BE AROUND AND INCH OVER THE WEST CENTRAL ILLINOIS
COUNTIES...WILL HOLD OFF ON EXTENDING THE FLASH FLOOD WATCH FOR
THE ILLINOIS SIDE OF THE RIVER. IF IKE TRACKS A LITTLE FURTHER TO
THE NW...THEN ANOTHER FLASH FLOOD WATCH MAY BE REQUIRED. BASED ON
CURRENT EXPECTED MOVEMENT OF IKE...PCPN SHOULD MOVE OUT OF THE
CWFA BY LATE SUNDAY AFTERNOON. THIS SHOULD BE THE END OF OUR
RECENT STRETCH OF WET WEATHER. HIGH PRESSURE IS PROGGED TO SETTLE
IN OVER THE AREA BY MONDAY AND REMAIN OVER OR NEARBY THROUGH
WEDNESDAY. THIS WILL BRING DRY WEATHER TO THE AREA FOR THE
BEGINNING OF THE WEEK. TEMPS WILL BE ON THE COOL SIDE MONDAY AND
TUESDAY WITH LOWS TUESDAY DIPPING INTO THE 40S. DAYTIME HIGHS FOR
MONDAY AND TUESDAY ARE EXPECTED TO BE IN THE MID AND UPPER 60S TO
LOW 70S. WARMER TEMPS WILL RETURN TO THE REGION MID TO LATE WEEK
AS THE HIGH MOVES OFF TO THE EAST...ALLOWING RETURN FLOW TO BECOME
ESTABLISHED.

&&

.AVIATION...
OVERALL...CONDITIONS GENERALLY 3-5SM WITH CIGS 1-3KFT WITH POCKETS
OF CIGS BLO 1KFT AND VSBYS 2SM. TSRA GENERALLY CONFINED TO THE WARM
FRONT IN THE ZONE OF BEST WAA WHICH IS MOVG INTO NORTHEAST IL.
CONDITIONS GENERALLY NOT EXPECTED TO IMPROVE UNTIL AFTER 18Z AS THE
NEXT SFC WAVE MOVES NORTHEAST OF THE AREA. ONCE THE SFC WAVE
PASSES...CIGS/VSBYS SHOULD RAPIDLY IMPROVE TO VFR. WET GROUND SHOULD
RESULT IN VSBYS OF 3-5SM AFTER SUNSET. PRECIP SHIELD FROM IKE SHOULD
BEGIN ARRIVING AROUND 14/12Z.        ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
     SCOTLAND.

&&

DLF/DLF/08
Hazardous weather outlook, Sep 13, 5:27 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 AM CDT SAT SEP 13 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
527 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BRING PERIODS OF HEAVY
RAIN TO MUCH OF THE AREA THROUGH EARLY THIS AFTERNOON. THE HEAVY
RAIN WILL RESULT IN FLASH FLOODING OF SMALL CREEKS AS WELL AS THE
PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS. THE RUNOFF
FROM THE RAIN WILL ALSO CAUSE SIGNIFICANT RISES AND SOME FLOODING ON
AREA TRIBUTARIES.

THE SHOWERS AND THUNDERSTORMS WERE OCCURRING AHEAD OF LOW PRESSURE
OVER SOUTHWEST IOWA. A WARM FRONT EXTENDING EAST FROM THE LOW WAS
HELPING TO FOCUS THE HEAVY RAIN FROM NORTHEAST MISSOURI INTO
NORTHWEST ILLINOIS. AS THE LOW MOVES EAST IT WILL CAUSE THE WARM
FRONT AND THE HEAVIER RAINFALL TO MOVE FURTHER NORTH. BY EARLY
THIS AFTERNOON THE RAIN WILL DIMINISH AS THE LOW PRESSURE MOVES
INTO NORTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE RAIN WILL SPREAD BACK OVER THE AREA EARLY SUNDAY AS THE
REMNANTS OF HURRICANE IKE MOVE NORTHEAST THROUGH THE LOWER OHIO
RIVER VALLEY. AT THIS TIME IT APPEARS THAT THE HEAVIEST RAINS WILL
SET UP FROM EASTERN MISSOURI THROUGH CENTRAL AND NORTHEASTERN
ILLINOIS...JUST BRUSHING AREAS SOUTHEAST OF A MEMPHIS
MISSOURI...PRINCETON ILLINOIS LINE WITH ANOTHER INCH TO INCH AND A
HALF OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.
HOWEVER...SPOTTERS ARE REQUESTED TO CALL IN RAINFALL AND FLASH
FLOODING REPORTS.

DLF

In the hours before

Local storm report, Sep 13, 8:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
09/13/2008  M6.06 INCH       VAN BUREN          IA   CO-OP OBSERVER

            24 HOUR TOTAL. STILL RAINING.

&&

MIKEZ
Local storm report, Sep 13, 8:04 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HEAVY RAIN       1 N GENESEO             41.46N 90.15W
09/13/2008  M5.25 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL. 5.0 INCHES SINCE 7 PM FRIDAY.

&&

DLF
Local storm report, Sep 13, 8:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     HEAVY RAIN       3 NNE KEOSAUQUA         40.77N 91.94W
09/13/2008  M2.80 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL SINCE 8 AM FRIDAY

0438 AM     FLASH FLOOD      W STOCKPORT             40.86N 91.83W
09/13/2008                   VAN BUREN          IA   TRAINED SPOTTER

            WATER RESCUE WAS IN PROGRESS TO RESCUE MOTORIST THAT
            DROVE INTO A FLOODED FARM ROAD. THE WATER WAS REPORTED TO
            BE OVER THE HOOD OF THE SUV.

0503 AM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
09/13/2008  M3.09 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR RAINFALL

0514 AM     HEAVY RAIN       ESE MONMOUTH            40.91N 90.63W
09/13/2008  M2.30 INCH       WARREN             IL   TRAINED SPOTTER

            STORM TOTAL SINCE 8 AM YESTERDAY.

0515 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
09/13/2008  M2.90 INCH       LINN               IA   BROADCAST MEDIA

            RAINFALL SINCE 8 PM. REPORT RELAYED BY KWWL.

0519 AM     FLASH FLOOD      OAKLAND MILLS           40.93N 91.62W
09/13/2008                   HENRY              IA   LAW ENFORCEMENT

            DELAYED REPORT. CAMPGROUND ALONG THE SKUNK RIVER BEING
            EVACUATED. RIVER RISING RAPIDLY.

0519 AM     FLASH FLOOD      MOUNT PLEASANT          40.96N 91.55W
09/13/2008                   HENRY              IA   LAW ENFORCEMENT

            DELAYED REPORT. SEWERS BACKING UP WITH STREETS FLOODED IN
            CITY. BASEMENTS FLOODING AND CARS STRANDED.

0527 AM     HEAVY RAIN       2 N MUSCATINE           41.45N 91.07W
09/13/2008  M2.27 INCH       MUSCATINE          IA   CO-OP OBSERVER

            24 HOUR TOTAL. STILL RAINING.

0544 AM     HEAVY RAIN       1 E BLUE GRASS          41.51N 90.74W
09/13/2008  M3.97 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. RAINFALL SINCE MIDNIGHT 2.79 INCHES.

0552 AM     HEAVY RAIN       LA HARPE                40.58N 90.97W
09/13/2008  M2.26 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0558 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
09/13/2008  M3.92 INCH       SCOTLAND           MO   CO-OP OBSERVER

            24 HOUR TOTAL.

0607 AM     HEAVY RAIN       2 S ARBELA              40.43N 92.02W
09/13/2008  M4.70 INCH       SCOTLAND           MO   TRAINED SPOTTER

            24 HOUR TOTAL. 3.1 INCHES SINCE 5 PM.

0614 AM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
09/13/2008  M4.70 INCH       VAN BUREN          IA   TRAINED SPOTTER

            24 HOUR TOTAL. 1.30 INCHES YESTERDAY AND 3.40 INCHES
            OVERNIGHT.

0621 AM     FLOOD            MILAN                   41.44N 90.56W
09/13/2008                   ROCK ISLAND        IL   LAW ENFORCEMENT

            SHERIFFS DISPATCH REPORTS STREET FLOODING MAINLY NORTH OF
            10TH AVE.

0637 AM     HEAVY RAIN       BURLINGTON              40.81N 91.12W
09/13/2008  M2.86 INCH       DES MOINES         IA   CO-OP OBSERVER

            24 HOUR TOTAL

0652 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
09/13/2008  M3.60 INCH       HENRY              IL   TRAINED SPOTTER

            OVERNIGHT TOTAL.

0655 AM     FLASH FLOOD      3 NNE DOWNING           40.52N 92.34W
09/13/2008                   SCOTLAND           MO   TRAINED SPOTTER

            FLOOD WATERS FROM THE NORTH FABIUS RIVER WERE COVERING A
            ROAD ONE HALF MILE SOUTH OF THE SPOTTERS LOCATION.

0655 AM     HEAVY RAIN       3 NNE DOWNING           40.52N 92.34W
09/13/2008  M5.50 INCH       SCOTLAND           MO   TRAINED SPOTTER

            24 HOUR TOTAL.

0655 AM     HEAVY RAIN       3 SE DALLAS CITY        40.60N 91.12W
09/13/2008  M1.73 INCH       HANCOCK            IL   TRAINED SPOTTER

            OVERNIGHT TOTAL.

0656 AM     HEAVY RAIN       3 E WHAT CHEER          41.40N 92.30W
09/13/2008  M2.43 INCH       KEOKUK             IA   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 ENE GERMAN VALLEY     42.22N 89.47W
09/13/2008  M1.90 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
09/13/2008  M2.33 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL SINCE 1 PM YESTERDAY...18 HRS.

0711 AM     HEAVY RAIN       2 SE WALFORD            41.86N 91.81W
09/13/2008  M2.20 INCH       LINN               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0711 AM     HEAVY RAIN       4 W MAQUOKETA           42.07N 90.74W
09/13/2008  M1.34 INCH       JACKSON            IA   CO-OP OBSERVER

            24 HOUR TOTAL

0711 AM     HEAVY RAIN       3 W OAKLAND MILLS       40.93N 91.67W
09/13/2008  M5.82 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0716 AM     HEAVY RAIN       ESE NEW LONDON          40.92N 91.40W
09/13/2008  M6.25 INCH       HENRY              IA   TRAINED SPOTTER

            24 HOUR TOTAL. SPOTTER ALSO REPORTS HIS YARD FLOODED AND
            COVERED BY TWO INCHES OF WATER.

0722 AM     HEAVY RAIN       1 WSW SHERRARD          41.31N 90.53W
09/13/2008  M5.50 INCH       MERCER             IL   TRAINED SPOTTER

            24 HOUR TOTAL

0724 AM     HEAVY RAIN       3 W MUSCATINE           41.41N 91.14W
09/13/2008  M3.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

            TOTAL SO FAR. STILL RAINING.

0726 AM     HEAVY RAIN       5 SW IOWA CITY          41.60N 91.60W
09/13/2008  M2.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL

0729 AM     HEAVY RAIN       1 N MOUNT CARROLL       42.11N 89.98W
09/13/2008  M2.10 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
09/13/2008  M1.46 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       SWISHER                 41.84N 91.70W
09/13/2008  M1.98 INCH       JOHNSON            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       2 W RUTLEDGE            40.31N 92.13W
09/13/2008  M4.60 INCH       SCOTLAND           MO   TRAINED SPOTTER

            24 HOUR TOATL. STILL RAINING. SPOTTER REPORTS LOCAL
            STREAMS ARE OUT OF THEIR BANKS.

0732 AM     FLASH FLOOD      5 E CANTRIL             40.64N 91.97W
09/13/2008                   VAN BUREN          IA   TRAINED SPOTTER

            WATER IN BASEMENT AND APPROACHES TO FOX RIVER BRIDGE
            FLOODED OUT.

0732 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.97W
09/13/2008  M4.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL SINCE 315 PM YESTERDAY.

0737 AM     HEAVY RAIN       1 E KEITHSBURG          41.10N 90.92W
09/13/2008  M5.20 INCH       MERCER             IL   PUBLIC

            24 HOUR TOTAL

0737 AM     HEAVY RAIN       1 W NEW WINDSOR         41.20N 90.47W
09/13/2008  M4.60 INCH       MERCER             IL   PUBLIC

            24 HOUR TOTAL

0740 AM     HEAVY RAIN       1 S MARENGO             41.78N 92.07W
09/13/2008  M3.20 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0744 AM     FLOOD            SSE MOUNT UNION         41.06N 91.39W
09/13/2008                   HENRY              IA   TRAINED SPOTTER

            MANY AREA ROADS ARE UNDER WATER.

0745 AM     HEAVY RAIN       1 ESE MUSCATINE         41.41N 91.06W
09/13/2008  M4.00 INCH       MUSCATINE          IA   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

0745 AM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
09/13/2008  M3.96 INCH       MERCER             IL   PUBLIC

            24 HOUR TOTAL

0746 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
09/13/2008  M2.50 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL

0746 AM     HEAVY RAIN       CHARLOTTE               41.96N 90.47W
09/13/2008  M1.65 INCH       CLINTON            IA   PUBLIC

            24 HOUR TOTAL

0746 AM     HEAVY RAIN       2 E EAST MOLINE         41.51N 90.38W
09/13/2008  M4.70 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            24 HOUR TOTAL

0749 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
09/13/2008  M2.03 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL. STILL RAINING.

0758 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
09/13/2008  M2.15 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

0802 AM     HEAVY RAIN       1 N GENESEO             41.46N 90.15W
09/13/2008  M5.25 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL. 5.0 INCHES SINCE 7 PM FRIDAY.

0803 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
09/13/2008  M6.06 INCH       VAN BUREN          IA   CO-OP OBSERVER

            24 HOUR TOTAL. STILL RAINING.

&&

DLF
Local storm report, Sep 13, 8:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     HEAVY RAIN       WNW STOCKTON            42.35N 90.01W
09/13/2008  M2.10 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

&&

MIKEZ
Local storm report, Sep 13, 8:12 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HEAVY RAIN       1 SE PRINCETON          41.37N 89.45W
09/13/2008  M4.25 INCH       BUREAU             IL   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

&&

MIKEZ
Local storm report, Sep 13, 8:18 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     HEAVY RAIN       7 SW MEMPHIS            40.39N 92.26W
09/13/2008  M4.50 INCH       SCOTLAND           MO   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:49 AM CDTFlash Flood WarningDVNBureau, Henderson, Henry, Mercer, Putnam, Rock Island and 2 more6 hr
Sep 13, 9:51 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside58 hr
Sep 13, 9:51 AM CDTRiver Flood WarningDVNHenry, Rock Island6 days
Sep 13, 9:55 AM CDTRiver Flood WarningDVNHenry, Rock Island5 days
Sep 13, 10:46 AM CDTAreal Flood WarningDVNBureau, Henderson, Henry, Mercer, Putnam, Rock Island and 2 more12 hr
Sep 13, 8:54 AM CDTRiver Flood WarningDVNKeokuk24 hr
Sep 13, 8:54 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee4 days
Sep 13, 9:01 AM CDTRiver Flood WarningDVNIowa, Johnson12 hr
Sep 13, 9:01 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington12 hr
Sep 13, 9:01 AM CDTRiver Flood WarningDVNLouisa26 hr
Sep 13, 9:06 AM CDTRiver Flood WarningDVNLee43 hr

Nearby

Flash Flood Warnings in Illinois, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.